MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2022-00121.A physician reported a certas valve was implanted in a (b)(6) female patient via v-p shunt on (b)(6), 2020 with setting 4.On an unknown date, the pressure was set to setting 8.On (b)(6), 2021, the hakim valve was added by connecting it with a y-shaped connector.The setting has not been changed since the initial pressure of 30mmh2o.Subcutaneous retention occurred and valve obstruction was suspected, the valves were removed and replaced on (b)(6), 2022.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - product code 82-3162 with lot 4959988, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut/tear in the silicone housing around the siphon guard was noted.The position of the cam when valve was received was 90mmh2o.The valve was hydrated.The valve was leak tested and leaked from the cut/tear in the in the silicone housing.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any occlusions with the valve at the time of investigation.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the marks in the siphon guard are probably due to a sharp or pointed object coming into contact with the siphon guard.The possible root cause for the issue reported by the customer, could be due the cut/tear in the silicone housing.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13942964
Report Number3013886523-2022-00120
Device Sequence Number14650760
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)250831(10)4959988
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number823162
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age2 YR
Patient SexFemale